Alert archive / Kansas / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at Feb 27, 2021, 2:17 AM CST for 9 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 2:17 AM CST (08:17 UTC)
- Expired
- Feb 27, 2021, 10:54 AM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS73 KDDC 270817 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 217 AM CST Sat Feb 27 2021 KSZ065-066-079-081-090-271600- /O.NEW.KDDC.FG.Y.0002.210227T0817Z-210227T1600Z/ Pawnee-Stafford-Edwards-Pratt-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Pratt, Medicine Lodge, and Kiowa 217 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense freezing fog. Slick spots on bridge, overpasses and sidewalks possible. * WHERE...Pawnee, Stafford, Edwards, Pratt and Barber Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Slick spots on highways, especially bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
613 WWUS73 KDDC 271347 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 747 AM CST Sat Feb 27 2021 KSZ031-046-080-089-271600- /O.EXA.KDDC.FG.Y.0002.000000T0000Z-210227T1600Z/ Ellis-Rush-Kiowa-Comanche- Including the cities of Pfeifer, Hays, La Crosse, Greensburg, Haviland, Coldwater, Lake Coldwater, and Protection 747 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Ellis, Rush, Kiowa and Comanche Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ065-066-079-081-090-271600- /O.CON.KDDC.FG.Y.0002.000000T0000Z-210227T1600Z/ Pawnee-Stafford-Edwards-Pratt-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Pratt, Medicine Lodge, and Kiowa 747 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Pawnee, Stafford, Barber, Pratt and Edwards Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
115 WWUS73 KDDC 271459 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 859 AM CST Sat Feb 27 2021 KSZ031-046-065-079-080-089-271600- /O.CAN.KDDC.FG.Y.0002.000000T0000Z-210227T1600Z/ Ellis-Rush-Pawnee-Edwards-Kiowa-Comanche- Including the cities of Pfeifer, Hays, La Crosse, Larned, Kinsley, Lewis, Greensburg, Haviland, Coldwater, Lake Coldwater, and Protection 859 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY EXPIRES... $$ KSZ066-081-090-271600- /O.CON.KDDC.FG.Y.0002.000000T0000Z-210227T1600Z/ Stafford-Pratt-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 859 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Stafford, Barber and Pratt Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
488 WWUS73 KDDC 271559 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 959 AM CST Sat Feb 27 2021 KSZ066-081-090-271700- /O.EXT.KDDC.FG.Y.0002.000000T0000Z-210227T1700Z/ Stafford-Pratt-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 959 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Barber, Pratt and Stafford Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
335 WWUS73 KDDC 271654 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1054 AM CST Sat Feb 27 2021 KSZ066-081-090-271800- /O.CAN.KDDC.FG.Y.0002.000000T0000Z-210227T1700Z/ Stafford-Pratt-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 1054 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IS EXPIRED... Improving visibilities depicted in observations and on weather cams have allowed the dense fog advisory to be expired after 11 AM CST. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Feb 27, 1:31 AM CST, 46 minutes earlier.
Area forecast discussion, Feb 27, 1:31 AM CST, 46 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 131 AM CST Sat Feb 27 2021 ...Updated Short Term, Long Term and Fire Weather Discussion... .SHORT TERM...(Today and tonight) Issued at 123 AM CST Sat Feb 27 2021 Unseasonably warm temperatures and low humidity values can be expected this Saturday afternoon ahead of a cold front that will move into portions of southwest Kansas late this Saturday afternoon. BUFR soundings ahead of this cold front indicate mixed layer winds in excess of 30 knots with the HRRR showing near 40 knot winds being possible at the top of this mixed layer. Based on the temperatures late day at the top of this mixed layer it appears that the highs will easily climb into the upper 60s to lower 70s, especially south of the Arkansas river. Critical fire weather conditions will be likely this afternoon across southwest Kansas given the low humidity values and southwest winds 20 to 25 mph gusting in excess of 35 mph at times. At this time it appears that the lowest afternoon humidity and stronger winds will be west of highway 283. A red flag warning is in effect for this area. East of highway 283 the winds will still be gusty but humidity values in the afternoon will be a little higher. Although red flag conditions are currently not expected east of highway 283 it will be close. Any outdoor burning should not be attempted. The cold front will continue to move south into Oklahoma tonight and the gusty northwest winds that will present behind this front early Saturday evening will decrease during the overnight hours as an area of high pressure at the surface builds into western Kansas. Still observing some mid level instability and lift along this cold front Saturday evening as it crosses south central Kansas. Early morning BUFR soundings however indicate that enough CIN will be present Saturday evening in the Pratt and Medicine Lodge areas to prevent any possible convection this evening. As a result will continue with a dry forecast in this area early tonight. .LONG TERM...(Sunday through Friday) Issued at 123 AM CST Sat Feb 27 2021 As a cool dome of high pressure at the surface builds across western Kansas on Sunday a developing upper low over southern Arizona will begin to track east across New Mexico. This morning the models are now forecasting this upper low will move across Texas into southern Oklahoma early next week which is further south than what the models were suggesting yesterday (Friday) morning. As a result the chance for precipitation across south central Kansas and along the Oklahoma border was beginning to look less and less likely. Temperatures on Sunday will range from the upper 40s to lower 50s but as the upper low lifts northeast from the Southern Plains into Arkansas and Missouri late Monday a warming trend will return to southwest Kansas. Based on the expected westerly downslope flow and models forecast warming 850mb temperatures each day through mid week could easily have highs rebounding back into the 60s. A few 70s also not out of the question mid week. Warm and dry conditions next week will also result in keeping at least an elevated risk of fire weather across western Kansas next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1110 PM CST Fri Feb 26 2021 Southeasterly winds at less than 10 knots can be expected overnight with a chance for some low clouds in the 500 to 1200ft AGL level spreading back to near Dodge City and around the Hays area between 10z and 15z Saturday. Patchy fog with visibilities as low as 2 to 3SM miles will also be possible during this time frame. Hays will high the highest probability for these low clouds and fog early this Saturday morning. Elsewhere VFR conditions will prevail. The light southeast winds will increase during the morning and then become southwest at 20 to near 25 knots between 18z and 21z Saturday behind a surface boundary that will roll across southwest Kansas. VFR conditions can be expected this afternoon and tonight. && .FIRE WEATHER... Issued at 123 AM CST Sat Feb 27 2021 Southwest winds at 15 to 25 mph with wind gusts in excess of 35 mph can be expected this Saturday afternoon across southwest Kansas today ahead of a cold front that will be approaching the area from the northwest. Relative humidity values are expected to fall back into the 5 to 15 percent range during the afternoon west of a surface boundary that is forecast to be located near Hays, Dodge City and Ashland late in the day. The combination of these low humidity values and gusty southwest winds will result in a significant to critical fire weather risk along and west of highway 283. A red flag warning is in effect for these locations. Further east conditions currently do not warrant a red flag warning at this time but near critical fire conditions will exist today. Open burning should not be attempted across all of southwest Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 26 49 22 / 10 0 0 0 GCK 68 23 47 20 / 10 0 0 0 EHA 67 24 48 22 / 0 0 0 0 LBL 71 23 50 20 / 0 0 0 0 HYS 68 25 47 21 / 10 0 0 0 P28 66 31 53 25 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening for KSZ061>063-074>077-084>087. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Feb 26, 2:56 AM CST, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 256 AM CST Fri Feb 26 2021 KSZ030-031-043>046-061>066-074>081-084>090-271000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 256 AM CST Fri Feb 26 2021 /156 AM MST Fri Feb 26 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated to near critical fire weather conditions can be expected today, mainly west of highway 283 Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Near critical fire weather risk will be possible for a large portion of southwest Kansas west of highway 283 Saturday afternoon. Dry conditions and elevated fire weather conditions will be possible across some portion of southwest Kansas from Sunday through Thursday. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Sunday - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.